MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter shaft broke.The target lesion was located in left anterior descending artery.A 10mmx2.50mm woverine coronary cutting balloon was selected for use.During the procedure, when the balloon was inserted in to the guide catheter, it was noted that the shaft broke.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the catheter shaft broke.The target lesion was located in left anterior descending artery.A10mmx2.50mm woverine coronary cutting balloon was selected for use.During the procedure, when the balloon was inserted in to the guide catheter, it was noted that the shaft broke.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break of the hypotube located approximately 140mm distal of the strain relief.The hypotube was also noted to be kinked at more than one location along its length.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were noted with the hypotube that may have contributed to the complaint incident.An examination of the returned device identified that the balloon had not been inflated.No issues were identified with the balloon which could potentially have contributed to this complaint.A visual and microscopic examination identified no damage to the markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A microscopic examination identified no damage to the tip of the device.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9234997
Report Number2134265-2019-12864
Device Sequence Number14100512
Product Code NWX
UDI-Device Identifier08714729888246
UDI-Public08714729888246
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024064661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1